Small Nodule Formed After Radiesse Injection, Should I Be Concerned? (photo)
- Asked by marg2009 in florida
- 2 years ago
I had Radiesse injected along my jawline in June 2011. Overall,I am happy with the results. However,along my right jawline,I can feel and actually move around a small lump. And I think it may be causing some minor jowling as well. I wouldn't call it a painful lump,maybe a little tender when pressed upon,but otherwise causes no pain and there's no redness associated with it. Is this is a side effect nodule of radiesse,how long to go away? Thanks!
Nodule formation after Radiesse
The first question to answer is the etiology of the lesion--as other posters have noted, whether it is associated with the Radiesse injection techniques, the filler itself or the site of the injection. You can definitely return to your doctor for evaluation. It is difficult to appreciate the nodule on the photograph or to determine whether it is a hematoma, which would resolve fairly quickly, or the Radiesse itself.
Radiesse nodules - cause for concern?
Whether to be concerned about nodules after Radiesse injection depends on what the cause of the nodule is and when it appeared. If the nodule appeared immediately afterwards, it could be some Radiesse deposited in a small area or a resolving hematoma from the injection. Acne can also be exacerbated by injections in the area.
If the nodule is Radiesse itself, it will take up to a year to dissolve. A hematoma should resolve in 1-2 weeks.
If the nodule appeared later, it could be an allergic reaction to Radiesse or potentially even a late-onset inflammation or infection.
I recommend an evaluation by your injecting physician or a board-certified dermatologist or plastic surgeon with training and experience in Radiesse injections. Sometimes just a small intralesional injection of Kenalog and a short course of antibiotics can help resolve persistent nodules.
Nodule After Radiesse
It is very difficult to see your nodule in this photo. It may be something that you can appreciate by touch rather than by sight. Radiesse nodules are an uncommon side effect of the filler and will definitely resolve with time. The exact time frame varies from patient to patient. Radiesse can last for up to 12 months in some patients. If it bothers you, please return to your injector. Sometimes a mild cortisone injection can help it resolve faster.
Small Nodule Formed After Radiesse Injection, Should I Be Concerned?
I use quite a bit or Radiesse and Perlane to shape the cheeks, chin and jaw line. These fillers do create volume and the lump is most likely a collection of the Radiesse. Unless, the Radiesse is causing a white lump that is visble through the skin representing a superficial placement...there should be no problem. If you're concerned, you should ask the MD that injected the Radiesse.
Web reference: http://www.thepalmercodeinstitute.com
Treatment for nodules after Radiesse injection
Nodules are a common side effect with Radiesse around the mouth and eyes. These typically can take up to one year to resolve. However, firm, aggressive massage may speed up the process in the flattening and dissolving of the nodule. If that doesn’t work, I usually have my patients do a ReFirme laser treatment with elos technology that can offer great results with little or no discomfort. Since yours is not causing you any major issues or symptoms, I wouldn’t recommend having it surgically removed.
Nodule from Radiesse
It is dificult to know what to do without knowing what is causing the nodule.
If it is a lump of Radiesse, (most likely) it should have been there from the day of injerction. In this case, repeated injections of Sterille Water may slowly reduce it and even dissolve it
If it is a granuloma( unlikely) a Cortisone shot may make it disappear.
Is it a "Biofilm"? The Biofilm concept is controversial and gradually being questioned.
1-I would try first a shot of Kenalog into the lump.
2-If no improvement ensues, I would try repeated injections of sterile watrer followed by vibration to help dissolve the Radiesse bump.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.